Alert archive / Wisconsin / Winter Storm Warnings in 2022
Winter Storm Warning 2, NWS Green Bay, WI
NWS Green Bay, WI issued this winter storm warning at Jan 6, 2022, 10:11 AM CST for Door County, Wisconsin. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2022, 10:11 AM CST (16:11 UTC)
- Expired
- Jan 6, 2022, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Green Bay, WI
County Door County, WI
The radar
The Green Bay radar (KGRB), 71 km from the middle of the area, began a volume at 16:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
468 WWUS43 KGRB 061611 WSWGRB URGENT - WINTER WEATHER MESSAGE National Weather Service Green Bay WI 1011 AM CST Thu Jan 6 2022 ...HEAVY LAKE EFFECT SNOW WILL CONTINUE THROUGH THIS AFTERNOON... WIZ022-070000- /O.UPG.KGRB.WW.Y.0002.000000T0000Z-220106T2100Z/ /O.NEW.KGRB.WS.W.0002.220106T1611Z-220107T0000Z/ Door- Including the cities of Fish Creek, Sister Bay, and Sturgeon Bay 1011 AM CST Thu Jan 6 2022 ...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Moderate to Heavy Snow. An additional snow accumulation up to 6 inches expected. The heaviest additional snow is expected in a heavy lake effect snow band across southwest portions of the county, near Little Sturgeon to Brussels to just west of Kolberg. Northwest winds gusting to 25 mph this morning will produce some blowing and drifting snow. * WHERE...Door County. * WHEN...Until 6 PM CST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Thursday evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WIZ040-070000- /O.NEW.KGRB.WW.Y.0003.220106T1611Z-220107T0000Z/ Kewaunee- Including the cities of Luxemburg and Kewaunee 1011 AM CST Thu Jan 6 2022 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Snow. Additional snow accumulations of 1 to 3 inches. The heaviest snowfall totals are expected across northern portions of the county, near Dyckesville, Duvall and Rosiere, where localized totals up to 6 inches will be possible. * WHERE...Kewaunee County. * WHEN...Until 6 PM CST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Thursday evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information, visit us at http://www.weather.gov/GreenBay Cooley
2 follow-up statements
171 WWUS43 KGRB 061938 WSWGRB URGENT - WINTER WEATHER MESSAGE National Weather Service Green Bay WI 138 PM CST Thu Jan 6 2022 ...LIGHT TO MODERATE SNOW EXPECTED TO CONTINUE INTO EARLY THIS EVENING AND VERY COLD WIND CHILLS EXPECTED TONIGHT INTO FRIDAY MORNING... WIZ022-070000- /O.CON.KGRB.WS.W.0002.000000T0000Z-220107T0000Z/ Door- Including the cities of Fish Creek, Sister Bay, and Sturgeon Bay 138 PM CST Thu Jan 6 2022 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Moderate to Occasionally Heavy snow. Additional snow accumulations of 1 to 3 inches. * WHERE...Door County. * WHEN...Until 6 PM CST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions will impact the Thursday evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WIZ005-010-018-030-035-036-045-070515- /O.NEW.KGRB.WC.Y.0001.220107T0300Z-220107T1500Z/ Vilas-Oneida-Lincoln-Marathon-Wood-Portage-Waushara- Including the cities of Merrill, Marshfield, Wausau, Rhinelander, Tomahawk, Wautoma, Plover, Stevens Point, Lac Du Flambeau, Eagle River, Redgranite, and Wisconsin Rapids 138 PM CST Thu Jan 6 2022 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST FRIDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...Portions of central and north central Wisconsin. * WHEN...From 9 PM this evening to 9 AM CST Friday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ WIZ040-070000- /O.CON.KGRB.WW.Y.0003.000000T0000Z-220107T0000Z/ Kewaunee- Including the cities of Luxemburg and Kewaunee 138 PM CST Thu Jan 6 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Snow. Additional snow accumulations of 1 to 2 inches. * WHERE...Kewaunee County. * WHEN...Until 6 PM CST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions will impact the Thursday evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information, visit us at http://www.weather.gov/GreenBay Cooley
043 WWUS43 KGRB 062357 WSWGRB URGENT - WINTER WEATHER MESSAGE National Weather Service Green Bay WI 557 PM CST Thu Jan 6 2022 ...VERY COLD WIND CHILLS EXPECTED TONIGHT INTO FRIDAY MORNING... .The arrival of arctic air and light northwest winds will combine to produce wind chills of 20 below to 25 below zero over much of north central and central Wisconsin tonight into Friday morning. WIZ022-070100- /O.EXP.KGRB.WS.W.0002.000000T0000Z-220107T0000Z/ Door- Including the cities of Fish Creek, Sister Bay, and Sturgeon Bay 557 PM CST Thu Jan 6 2022 ...WINTER STORM WARNING WILL EXPIRE AT 6 PM CST THIS EVENING... Scattered snow showers will gradually taper off this evening, with only minor additional accumulations expected. However, roads will likely remain snow covered and slippery, so travel conditions may be hazardous. Motorists should use caution. $$ WIZ040-070100- /O.EXP.KGRB.WW.Y.0003.000000T0000Z-220107T0000Z/ Kewaunee- Including the cities of Luxemburg and Kewaunee 557 PM CST Thu Jan 6 2022 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... Isolated snow showers and flurries will gradually taper off this evening, with little additional accumulation expected. However, roads will likely remain snow covered and slippery, so travel conditions may be hazardous. Motorists should use caution. $$ WIZ005-010-018-030-035-036-045-070800- /O.CON.KGRB.WC.Y.0001.220107T0300Z-220107T1500Z/ Vilas-Oneida-Lincoln-Marathon-Wood-Portage-Waushara- Including the cities of Merrill, Marshfield, Wausau, Rhinelander, Tomahawk, Wautoma, Plover, Stevens Point, Lac Du Flambeau, Eagle River, Redgranite, and Wisconsin Rapids 557 PM CST Thu Jan 6 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST FRIDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...Portions of central and north central Wisconsin. * WHEN...From 9 PM this evening to 9 AM CST Friday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you have outdoor plans. Wear appropriate clothing, a hat, and gloves. && $$ For more information, visit us at http://www.weather.gov/GreenBay Kieckbusch
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this winter storm warning went out at Jan 6, 3:35 AM CST, 6 hours 36 minutes earlier.
Area forecast discussion, Jan 6, 3:35 AM CST, 6 hours 36 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 335 AM CST Thu Jan 6 2022 Forecast discussion for routine morning forecast issuance .SYNOPSIS... Issued at 331 AM CST Thu Jan 6 2022 Colder with periods of light snow today, with the cold lingering through Friday. Temperatures will moderate for the start of the weekend, then turn sharply colder again for the beginning of next week. A seasonably strong jet/band of progressive westerlies will remain across southern Canada and the CONUS throughout the period. The large scale flow will undergo a couple amplification/ deamplification cycles. Those oscillations will result in substantial rollercoastering of temperatures. A shot of cold will follow yesterday's snow. That will give way to a quick warmup for the start of the weekend, then another brief but even more intense surge of cold for the end of the weekend/start of next week. Precipitation will be limited, with 7-day totals likely to end up below normal. && .SHORT TERM...Today...Tonight...and Friday Issued at 331 AM CST Thu Jan 6 2022 QG forcing combined with cyclonic low-level flow was generating weak ascent across the forecast area early this morning. When combined with the deeply saturated air mass across the area, the result was widespread light snow and flurries across the region. Little change in this situation is anticipated today. The result will be periods of light snow, with up to an inch of accumulation possible in most areas. The exceptions will be the snowbelt of north-central Wisconsin where flow off Lake Superior may result in a bit more snow, and over the Door peninsula. Kept the WW.Y for Door county intact. Much of the hi-res guidance continued to suggest snow bands originating over eastern Lake Superior will hold together longer than normal as they are augmented by the weak large scale forcing and seeded by mid- clouds. Those bands will bring somewhat more persistent/heavier snow showers to the Door. Considerable uncertainty exists regarding how much snow accumulation this will generate. Will go with a forecast of another 2-4 inches during the day, though that may very well need adjustment based on later radar/observational data trends. The best guess is the highest totals will occur between SUE and SYWW3, but that too is a highly uncertain aspect of the forecast. Lingering snow showers and flurries will dissipate late today and this evening. Winds will back and diminish and skies will probably start to clear as the center of the cold anticyclone shifts closer to the area. This is a cold air mass, so the potential exists for temperatures to crash if ideal radiational cooling conditions occur. At this point though, it looks like there will be a bit too much gradient to allow the wind to go calm, and totally getting rid of the clouds isn't a given either. Went with a forecast of mins hitting double digits below zero in the far west, and staying above zero in the east. The current combination of hourly temperatures and wind speeds yields apparent temperatures to around 25 below zero in central Wisconsin by late tonight. That would warrant a WC.Y, but will defer issuing one with the morning forecast given the lingering uncertainty over clouds and their impact on temps. One can be issued later today if necessary. Cold weather will continue Friday, with highs expected to be about 10 to 15 F degrees below normal. .LONG TERM...Friday Night Through Wednesday Issued at 331 AM CST Thu Jan 6 2022 Main forecast concern to be the two bouts of arctic air that will overspread the region late this week and again early next week. There will be a couple of small snow chances, but no major storms appear on the horizon. Friday night and Saturday... The surface ridge axis will move east toward the eastern Great Lakes Friday night. As this occurs, a return flow develops and WAA overspreads northeast WI. This increasing isentropic lift will spread clouds northward through the evening hours, but saturation remains an issue for any precipitation to develop. The only location that could see a little snow would be northern WI with the help of a weak shortwave trough moving northeast over the Upper MS Valley. Anticipate temperatures to bottom out early in the evening, then steadily climb through the night as the warmer air aloft arrives. Any light snow north will end Saturday morning as the shortwave trough lifts northeast into extreme southern Ontario. Skies will remain mostly cloudy through the day as a cold front is forecast to move into western WI by 00Z Sunday. This front will have moisture issues, along with a lack of mid-level forcing, thus have continued the minimal chance pops in the forecast for Saturday afternoon. One problem could be a little freezing drizzle as forecast soundings show a lack of ice aloft at times. Max temperatures on Saturday to range from lower 20s north, middle to upper 20s south. Saturday night and Sunday... Minimal precipitation chances could carry over into Saturday night as the cold front crosses the rest of WI. Once again, minimal impacts are anticipated. The bigger story will be the onset of strong CAA as the next surge of arctic air sweeps into the region during the overnight hours. Since the cold air will just be arriving, min temperatures to be a couple of degrees either side of zero central WI, 5 to 10 above zero eastern WI. However, add in gusty west-northwest winds at 15 to 25 mph and wind chills will drop into the teens below zero over central WI by daybreak. High pressure is expected to stretch from Saskatchewan southeast to the mid-MS Valley on Sunday. While mixed sunshine will return to northeast WI, temperatures will be well-below normal with readings of 5 to 10 above zero central WI, middle to upper teens eastern WI. Persistent gusty west-northwest winds will keep wind chills in the single digits and teens below zero. Sunday night and Monday... The gusty winds are expected to ease a bit Sunday night as the high pressure edges closer to WI. These diminishing winds, coupled with mostly clear to partly cloudy skies and the arctic air overhead, will bring a very cold night to the area. Min temperatures to range from around 15 below zero north-central WI, to around 5 below zero near Lake MI. Wind chills from 20 below to 30 below zero would eventually prompt the need for an advisory. Some models try to send a very weak clipper to our south on Monday, but even if this occurs, any light snow would stay to our south. Thus, a dry and cold Monday is forecast with max temperatures only reaching around zero north-central, single digits above zero elsewhere. Monday night through Wednesday... Fairly quiet conditions headed toward the middle of next week with the crux of the arctic air shifting east with time. Northeast WI to remain under a northwest flow aloft which leaves the area vulnerable to quick-moving, albeit weak clipper systems. One such clipper may zip through the region on Tuesday, but moisture looks meager at best and we may not see any snow at all. Otherwise, temperatures will moderate with max temperatures by next Wednesday returning to near normal for mid-January. && .AVIATION...for 12Z TAF Issuance Issued at 331 AM CST Thu Jan 6 2022 Periods of light snow will result in MVFR and occasional IFR conditions at times through this afternoon. A general improvement in conditions is expected tonight as high pressure builds toward the area. That will result in an end to the snow, decreasing clouds and diminishing winds. && .GRB WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 3 PM CST this afternoon for WIZ022. && SYNOPSIS.......Skowronski SHORT TERM.....Skowronski LONG TERM......Kallas AVIATION.......Skowronski
Hazardous weather outlook, Jan 6, 3:58 AM CST, 6 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 358 AM CST Thu Jan 6 2022 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-071200- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 358 AM CST Thu Jan 6 2022 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Hazardous travel conditions will persist today as periods of light snow continue across the area. Up to an inch of additional accumulation is possible at most locations, with higher amounts expected over the Lake Superior snowbelt and Door County. Wind chills to 25 below zero are possible late tonight into early Friday morning across central Wisconsin. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Dangerous wind chills of 15 below to 30 below zero are possible late Sunday night into early Monday morning. .SPOTTER INFORMATION STATEMENT... Spotters are requested to forward snowfall measurements to the National Weather Service in Green Bay. LMZ521-522-541>543-071200- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 358 AM CST Thu Jan 6 2022 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A few southwest gale force gusts of 35 to 40 knots are possible over the nearshore waters of Lake Michigan on Saturday. Skowronski/Kallas
In the hours before
Local storm report, Jan 6, 6:41 AM CST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
641 AM CST THU JAN 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM SNOW WAUSAU 44.96N 89.63W
01/06/2022 M6.2 INCH MARATHON WI BROADCAST MEDIA
STORM TOTAL SINCE TUESDAY NIGHT. 1 INCH SINCE MIDNIGHT.
SNOW DEPTH 10 INCHES. MEASURED AT WSAW WAUSAU.
&&
MIKE.CELLITTILocal storm report, Jan 6, 6:47 AM CST, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
647 AM CST THU JAN 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 AM SNOW 4 WSW ABRAMS 44.76N 88.14W
01/06/2022 M6.3 INCH OCONTO WI PUBLIC
STORM TOTAL.
&&
MIKE.CELLITTILocal storm report, Jan 6, 7:19 AM CST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
719 AM CST THU JAN 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 AM SNOW BONDUEL 44.73N 88.44W
01/06/2022 M5.0 INCH SHAWANO WI PUBLIC
STORM TOTAL
0642 AM SNOW 5 SE WAUTOMA 44.01N 89.21W
01/06/2022 M4.0 INCH WAUSHARA WI PUBLIC
MEASURED IN RED GRANITE. REPORT RELAYED FROM WBAY.
&&
MIKE.CELLITTISpecial weather statement, Jan 6, 8:35 AM CST, 1 hour 36 minutes before
Special Weather Statement National Weather Service Green Bay WI 835 AM CST Thu Jan 6 2022 WIZ005-010>013-018>021-030-031-035>039-045-048>050-073-074-061800- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Marathon-Shawano-Wood- Portage-Waupaca-Outagamie-Brown-Waushara-Winnebago-Calumet- Manitowoc-Southern Marinette County-Southern Oconto County- 835 AM CST Thu Jan 6 2022 ...LIGHT SNOW WILL RESULT IN SLIPPERY TRAVEL THIS MORNING... Periods of light snow will continue today, with most places receiving up to another inch of accumulation. Higher amounts can be expected in the Lake Superior snowbelt. Roads will be snow covered and slippery this morning. Remember to go slow on ice and snow and allow extra time to reach your destination. WIZ040-061800- Kewaunee- 835 AM CST Thu Jan 6 2022 ...MODERATE SNOW WILL RESULT IN SLIPPERY TRAVEL THIS MORNING... Periods light to moderate snow will continue today, with most places receiving up to another inch of accumulation. A heavier lake enhanced band may produce locally greater totals of 1 to 3 inches of snow across far northern Kewaunee County. Visibilities may be reduced to a half mile or less at times. Roads will be snow covered and slippery this morning. Remember to go slow on ice and snow and allow extra time to reach your destination. Cooley
Local storm report, Jan 6, 8:38 AM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
838 AM CST THU JAN 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM SNOW RHINELANDER 45.63N 89.41W
01/06/2022 M6.4 INCH ONEIDA WI BROADCAST MEDIA
STORM TOTAL. MEASURED AT WJFW-RHINELANDER
&&
MIKE.CELLITTILocal storm report, Jan 6, 8:47 AM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
847 AM CST THU JAN 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 AM SNOW STURGEON BAY 44.83N 87.38W
01/06/2022 M9.0 INCH DOOR WI PUBLIC
STORM TOTAL. REPORT RELAYED FROM WBAY.
&&
MIKE.CELLITTIThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 8:34 PM CST | Winter Weather Advisory | GRB | Door | 14 hr |
| Jan 6, 10:11 AM CST | Winter Weather Advisory | GRB | Kewaunee | 8 hr |
| Jan 6, 1:38 PM CST | Wind Chill Advisory | GRB | Lincoln, Marathon, Oneida, Portage, Vilas, Waushara and 1 more | 19 hr |
| Jan 6, 3:05 PM CST | Gale Watch | GRB | 12 hr |
Nearby
Winter Storm Warnings in Wisconsin, 2022Every winter storm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.